Alert archive / Delaware / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

August 14, 2012New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 14, 2012, 3:22 PM EDT for New Castle County, Delaware. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2012, 3:22 PM EDT (19:22 UTC)
Expired
Aug 14, 2012, 4:15 PM EDT
In force
53 min
Issued by
NWS Philadelphia/Mount Holly

County New Castle County, DE

The radar

The Dover AFB radar (KDOX), 89 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 3:47 PM EDTHAIL 0.5Wilmington, DE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1166 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
1.2
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

054 
WWUS81 KPHI 141922
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
322 PM EDT TUE AUG 14 2012

DEZ001-NJZ016-017-142015-
GLOUCESTER NJ-NEW CASTLE DE-SALEM NJ-
322 PM EDT TUE AUG 14 2012

...A STRONG THUNDERSTORM WILL AFFECT GLOUCESTER...NEW CASTLE AND
SALEM COUNTIES...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF WILMINGTON...MOVING NORTHEAST AT
15 MPH. THE THUNDERSTORM WILL BE NEAR PENNSVILLE...NEW CASTLE AROUND
330 PM...CARNEYS POINT...WILMINGTON AROUND 345 PM...PENNS GROVE...
BELLEFONTE AROUND 400 PM...BECKETT AND CLAYMONT AROUND 415 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 3983 7552 3973 7522 3949 7546 3952 7554
      3955 7554 3957 7552 3959 7555 3953 7556
      3957 7567

$$

KRUZDLO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 14, 11:44 AM EDT, 3 hours 38 minutes earlier.

Area forecast discussion, Aug 14, 11:44 AM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1144 AM EDT TUE AUG 14 2012

.SYNOPSIS...
WEAK HIGH PRESSURE HAS MOVED OFFSHORE AS OF THE NOON HOUR. A COLD
FRONT WILL APPROACH THE AREA LATE THIS AFTERNOON AND TONIGHT. LOW
PRESSURE IS EXPECTED TO FORM ON THE FRONT LATE TONIGHT AND
WEDNESDAY MORNING. THE FRONT WILL MOVE OFFSHORE WEDNESDAY EVENING.
HIGH PRESSURE BUILDS IN BEHIND THE FRONT FOR THURSDAY AND THURSDAY
NIGHT. ANOTHER COLD FRONT WILL SLOWLY CROSS THE AREA FRIDAY INTO
SATURDAY

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MORE UPDATES ISSUED IN THE GRIDS WITH THE FIRST BATCH OF
SHOWERS/TSTMS NOW EXITING NJ. AN ISOLATED TSTM WILL AFFECT SRN
DELAWARE INTO THE EARLY AFTERNOON. MORE SHOWERS/TSTMS WILL DEVELOP
LATER THIS AFTERNOON AND LINGER INTO THE EVENING...ONCE THE
SFC HEATING COMMENCES AGAIN. TEMPS/DEW POINTS/WINDS ALL TWEAKED
BEFORE NOON AND SENT OUT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THIS EVENING AND
OVERNIGHT IN ADVANCE OF A COLD FRONT. POPS WILL INCREASE FROM WEST
TO EAST AS THE COLD FRONT APPROACHES FROM THE WEST.

TEMPERATURES OVERNIGHT WILL BE MILD AS THERE WILL BE PLENTY OF
CLOUDS AROUND. FOG WILL BE POSSIBLE AS PLENTY OF LOW LEVEL MOISTURE
WILL REMAIN IN THE REGION UNTIL THE FRONT PUSHES THROUGH.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
CONVECTIVE POTENTIAL WEDNESDAY AND FRIDAY ARE THE FORECAST
HIGHLIGHTS OF THIS PERIOD.

NEAR/SHORT TERM MODELS ARE ALL SHOWING A SURFACE WAVE TRYING TO
DEVELOP ON THE FRONT...AS SHORT WAVE ENERGY SHOOTS EAST AHEAD OF THE
LOW WAVE TROUGH OVER THE WESTERN GREAT LAKES. WHILE THERE ARE SOME
MODEL DIFFERENCE REGARDING TIMING...THE 0000 UTC NAM SOLUTION
APPEARS TO BE THE ODD MAN OUT WITH RESPECT TO HOW THE LOW LEVEL
WINDS EVOLVE. FOR NOW...THE GENERAL MODEL CONSENSUS TIMING WAS USED
FOR THIS FORECAST.

THE WEST SOUTHWEST FLOW IN THE MID LEVELS WILL CONTINUE THE INFLUX
OF MOISTURE AHEAD OF THE SLOWING FRONT. PRECIPITABLE WATER VALUES
TOP OUT NEAR 1.75 INCHES DURING THE LATE MORNING AND EARLY
AFTERNOON..WITH THE HIGHEST VALUES ACROSS EASTERN SECTIONS. THE
POSITION OF THE FRONT SUGGESTS THAT THE BEST CHANCE OF SHOWERS AND
THUNDERSTORMS WOULD BE ACROSS THE EASTERN HALF OF THE AREA...AND THE
FORECAST WILL REFLECT THIS.

THE AIRMASS AHEAD OF THE FRONT HAS THE POTENTIAL TO BECOME
MARGINALLY TO LOCALLY MODERATELY UNSTABLE. MODIFIED MODEL SOUNDINGS
SUGGEST THAT THE MOST UNSTABLE PORTION OF THE AIRMASS (AS MEASURED
BY MLCAPE) SHOULD BE SOUTHEAST OF THE I 95 CORRIDOR. IN THESE
AREAS...THE INSTABILITY AND SHEAR COULD BE ENOUGH FOR
ORGANIZATION...WITH GUSTY WINDS POSSIBLE. IN ADDITION...STEEPENING
MID LEVEL LAPSE RATES SUGGEST THE POTENTIAL FOR HAIL IN STRONGER
CELLS AS WELL.

THE ABOVE IS PROBABLY ENOUGH FOR A MENTION OF GUSTY WINDS AND HAIL
IN THE HAZARDOUS WEATHER OUTLOOK FOR WEDNESDAY. MODEL SOUNDINGS
SUGGEST THAT THE POTENTIAL WANES DURING THE AFTERNOON...AS THE FRONT
PASSES AND THE LOWER LEVELS STABILIZE.

FURTHER NORTH AND WEST...THE LOW LEVEL INSTABILITY IS NOT AS
PLENTIFUL...SUGGESTING THAT STRONG SURFACE BASED CONVECTION IS NOT
AS LIKELY. CLOUDINESS COULD END UP BEING A CONSIDERATION AS WELL...
AS THE MID LEVEL SOUTHWEST FLOW DOES NOT SUGGEST QUICK CLEARING
BEHIND THE FRONT. THE GFS MOS NUMBERS LOOK A TAD TOO HIGH FOR
WEDNESDAY...MAINLY BECAUSE OF THE CLOUDINESS.

CONVECTION SHOULD SLOWLY DIE OFF WEDNESDAY EVENING...ESPECIALLY
ACROSS THE NEW JERSEY SHORE AND DELAWARE...WHERE INSTABILITY COULD
REMAIN INTO THE EARLY MORNING HOURS OF THURSDAY. A FINAL MID LEVEL
SHORT WAVE PASSING JUST NORTH OF THE AREA LATE WEDNESDAY NIGHT
SHOULD FINALLY GIVE THE COLD FRONT A KICK FURTHER OFFSHORE.

CLEARING SHOULD OCCUR AFTER THE SHORT WAVE PASSAGE. SINCE THE LOW
LEVEL AIRMASS TRANSITION DOES NOT OCCUR UNTIL LATE (OR EVEN THURSDAY
MORNING)...LOWS WERE GENERALLY BASED ON THE SLIGHTLY WARMER GFS MOS
NUMBERS.

THURSDAY LOOKS LIKE THE BEST DAY OF THE LONG TERM...WITH A QUASI
ZONAL FLOW IN THE MID LEVELS AND WEAK HIGH PRESSURE AT THE SURFACE.
DECENT MID LEVEL LAPSE RATES COULD RESULT IN CUMULUS DEVELOPMENT
THURSDAY...ESPECIALLY ACROSS THE HIGHER TERRAIN. HOWEVER...THE
COLUMN LOOKS TOO DRY FOR ANYTHING MORE THAN THAT. THE PRESSURE
GRADIENT FLOW MAY BE ENOUGH TO KEEP SEA AND BAY BREEZES IN CHECK.
THIS MEANS HIGHS MAY BE MORE UNIFORM ACROSS THE REGION THURSDAY THAN
MOST DAYS THIS TIME OF YEAR. HIGHS WERE BASED ON THE MOS BLEND...AS
THE SLIGHTLY COOLER NAM MOS NUMBERS IN MOST PLACES.

AFTER RIDGING IN THE LOWER TO MID LEVELS MOVES OFFSHORE THURSDAY
NIGHT...THE RETURN FLOW MEANS THAT THE LOW AND MID LEVEL MOISTURE
START TO RETURN FRIDAY. THE MID LEVEL FLOW BACKS TO THE SOUTHWEST
AHEAD OF A FAIRLY DEEP 500 MB TROUGH FOR MID AUGUST (HEIGHTS NEAR
THE TROUGH AXIS ALMOST 3 STANDARD DEVIATIONS BELOW NORMAL). THIS
MEANS THAT THE COLUMN WARMS OVERALL...AND THIS IS REFLECTED IN THE
LOW LEVEL TEMPERATURE ADVECTION. FRIDAY LOOKS LIKE THE WARMEST DAY
OF THE WEEK...AS 850 MB TEMPERATURES SUPPORT HIGHS NEAR 90 IN THE
PHILADELPHIA METRO AREA.

FRIDAY ALSO LOOKS CONVECTIVELY ACTIVE. MARGINAL INSTABILITY SHOULD
BE PRESENT IN THE AFTERNOON AND EVENING...ALONG WITH INCREASING BULK
SHEAR AHEAD OF THE APPROACHING LONG WAVE TROUGH. THE FRONTAL TIMING
APPEARS TO BE FRIDAY NIGHT...SO THE LEE SIDE TROUGH WOULD BE NEEDED
FOR SURFACE CONVERGENCE. OTHERWISE...SURFACE CONVERGENCE WOULD BE
THE LIMITING FACTOR FOR A MORE ORGANIZED CONVECTION SCENARIO.

THE DETAILS OF THE WEEKEND ARE NOT IN ANY BETTER FOCUS EARLY THIS
MORNING. THE POSITION OF THE LONG WAVE TROUGH...AND THE SHORT WAVES
SHOOTING THROUGH IT...SUGGEST THAT TIMING/POSITION OF SYNOPTIC SCALE
FEATURES WILL BE PROBLEMATIC. BECAUSE OF THIS...NOT MUCH IN THE
CURRENT FORECAST WAS CHANGED AFTER SATURDAY NIGHT.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A RETURN TO VFR ANTICIPATED BEHIND THE FIRST BATCH OF
SHOWERS/TSTMS ACROSS THE NRN TAF SITES AND THE DEL VALLEY. MORE
SHOWERS/TSTMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT. A
SLIGHT RISK FOR SVR TSTMS IS IN THE FCST. WE WILL MAKE OUR BEST
FCST FOR TIMING OF TSTMS IN THE UPCOMING 18Z TAFS. AREAS OF FOG
POSSIBLE TONIGHT.

OUTLOOK...
WEDNESDAY...DEPENDING ON HOW WIDESPREAD SHOWERS ARE EARLY...MVFR/IFR
CONDITIONS ARE POSSIBLE SOUTH AND EAST OF KPHL IN THE MORNING.
MAINLY VFR IN THE AFTERNOON WITH SCATTERED SHOWERS AND THUNDERSTORMS.

WEDNESDAY NIGHT...LOCAL MVFR CONDITIONS POSSIBLE IN SHOWERS EARLY
SOUTHEAST OF KPHL...OTHERWISE VFR.

THURSDAY...VFR CONDITIONS ARE EXPECTED.

FRIDAY...PATCHY MVFR FOG IS POSSIBLE EARLY. MAINLY VFR WITH SCATTERED
SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EVENING.

SATURDAY...DEPENDING ON THE POSITION OF A FRONT...MAINLY VFR
CONDITIONS ARE EXPECTED. CONFIDENCE IN THIS IS LOW.

&&

.MARINE...
CONDITIONS ON THE WATERS WILL REMAIN SUB-SCA THIS AFTERNOON AND
TONIGHT. AN AREA OF SHOWERS AND ISOLATED TSTMS ARE APPROACHING THE
NJ COASTAL WATERS ATTM. A FEW GUSTS UP TO 20 KTS ARE POSSIBLE BUT
SMW CONDITIONS ARE NOT ANTICIPATED ATTM. ANOTHER TSTM WILL MOVE
OFF THE DEL COAST AFTER NOON WHICH WE WILL CONTINUE TO MONITOR.

OVERALL...SYNOPTIC WINDS WILL REMAIN SRLY OR SERLY IN ADVANCE OF
THE COLD FRONT FROM THE WEST. SEAS ON THE OCEAN WILL RANGE 2 TO 3
FT FOR THE MOST PART. LOCALLY HIGHER WINDS AND WAVES NEAR TSTMS
THOUGH. KEEP AN EYE TO THE SKY TODAY AND TONIGHT SINCE THERE IS A
SLIGHT RISK FOR SVR TSTMS LATER TODAY AND TONIGHT.

OUTLOOK...
LOW PRESSURE FORMING ON THE COLD FRONT WILL SLOW ITS PROGRESS
WEDNESDAY INTO WEDNESDAY EVENING. AT THIS POINT...THE PRESSURE
GRADIENT DOES NOT LOOK TO SUPPORT WINDS ABOVE 20 KNOTS. IN FACT...
THE GRADIENT COULD EVEN BE WEAK ENOUGH TO SUPPORT LOCAL SEA AND BAY
BREEZES DEVELOP IN THE LATE MORNING AND EARLY AFTERNOON.

ONCE THE FRONT DOES MOVE OFFSHORE...THE LOW LEVEL PUSH OF COOLER AIR
MAY BE ENOUGH TO ALLOW WEST TO NORTHWEST WINDS TO GUST TO 20 KNOTS
FOR A TIME LATE WEDNESDAY NIGHT AND THURSDAY MORNING. MODEL
SOUNDINGS SUGGEST THAT 20 KNOTS SHOULD BE THE TOP END OF THE GUSTS
THROUGH THURSDAY MORNING.

AS HIGH PRESSURE BUILDS OFFSHORE THURSDAY NIGHT...THE RETURN FLOW
INCREASING...AND WINDS COULD START GUSTING TO NEAR 20 KNOTS BY
FRIDAY MORNING. THE GRADIENT FLOW AHEAD OF A SLOW MOVING COLD FRONT
MAY BE ENOUGH TO SUPPORT WIND GUSTS NEAR 20 KNOTS. HOWEVER...MODEL
SOUNDINGS SUGGEST THAT THE THE DEPTH OF THE MIXED LAYER WILL CUT OFF
ACCESS TO HIGHER WINDS ABOVE THE INVERSION.

THE SOUTH TO SOUTHWEST FETCH AHEAD OF THE FRONT MAY BE IN PLACE LONG
ENOUGH FOR SEAS TO GET CLOSE TO 5 FEET ON THE OCEAN FRIDAY NIGHT AND
SATURDAY MORNING. HOWEVER...CONFIDENCE IN THIS IS LOW SINCE IT IS
UNCLEAR JUST HOW MUCH MOMENTUM WILL MAKE IT TO THE SEA SURFACE IN
THE SOUTH TO SOUTHWEST FLOW.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HAYES
NEAR TERM...O'HARA
SHORT TERM...MEOLA
LONG TERM...HAYES
AVIATION...
MARINE...
Hazardous weather outlook, Aug 14, 3:45 AM EDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 AM EDT TUE AUG 14 2012

NJZ001-007>010-PAZ054-055-060>062-067>071-150745-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
345 AM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED BY
STRONG WIND GUSTS AND HAIL ALONG WITH DANGEROUS CLOUD TO GROUND
LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.

DEZ001>003-MDZ008-012-015-019-020-NJZ012-013-015>023-027-150745-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
345 AM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED BY
STRONG WIND GUSTS AND HAIL ALONG WITH DANGEROUS CLOUD TO GROUND
LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HAIL LATE
WEDNESDAY MORNING AND WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.

DEZ004-NJZ014-024>026-150745-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
345 AM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED BY
STRONG WIND GUSTS AND HAIL ALONG WITH DANGEROUS CLOUD TO GROUND
LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HAIL LATE
WEDNESDAY MORNING AND WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.

ANZ430-431-450>455-150745-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
345 AM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED BY
STRONG WIND GUSTS AND HAIL ALONG WITH DANGEROUS CLOUD TO SURFACE
LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HAIL LATE
WEDNESDAY MORNING AND WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 14, 9:44 AM EDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
944 AM EDT TUE AUG 14 2012

NJZ008>010-015-PAZ067>071-141515-
BUCKS PA-CHESTER PA-DELAWARE PA-HUNTERDON NJ-MERCER NJ-MONTGOMERY PA-
MORRIS NJ-PHILADELPHIA PA-SOMERSET NJ-
944 AM EDT TUE AUG 14 2012

...STRONG THUNDERSTORMS WILL AFFECT BUCKS...CHESTER...DELAWARE...
HUNTERDON...MERCER...MONTGOMERY...MORRIS...PHILADELPHIA AND SOMERSET
COUNTIES...

AT 941 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF
EASTON TO 16 MILES NORTHWEST OF PHILADELPHIA TO 10 MILES EAST OF WEST
CHESTER...MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR
FRENCHTOWN...MILFORD AROUND 1000 AM...LEBANON...ANNANDALE AROUND 1015
AM...CALIFON...BENSALEM AROUND 1030 AM...CHESTER...SKILLMAN AROUND
1045 AM AND LAWRENCEVILLE AROUND 1100 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4021 7471 3984 7557 4014 7544 4049 7536
      4085 7461

FORECASTER: HEAVENER
Special weather statement, Aug 14, 10:07 AM EDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1007 AM EDT TUE AUG 14 2012

NJZ016>019-021-PAZ069>071-141530-
BUCKS PA-CAMDEN NJ-CUMBERLAND NJ-DELAWARE PA-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-
1007 AM EDT TUE AUG 14 2012

...STRONG THUNDERSTORMS WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
CUMBERLAND...DELAWARE...GLOUCESTER...PHILADELPHIA AND SALEM
COUNTIES...

AT 1002 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF
GLOUCESTER CITY TO 13 MILES SOUTHEAST OF WILMINGTON TO 10 MILES
NORTHWEST OF BRIDGETON...MOVING NORTHEAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR DREXEL HILL...MORRIS PARK AROUND 1015
AM...ROXBOROUGH...SOUTH PHILADELPHIA AROUND 1030 AM...KENSINGTON...
CENTER CITY AROUND 1045 AM...WISSINOMING...TACONY AROUND 1100 AM...
BENSALEM AND ANDALUSIA AROUND 1115 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS WITH CLOUD TO
GROUND LIGHTNING STRIKES.

LAT...LON 3987 7484 3956 7494 3940 7545 3944 7548
      3958 7541 3979 7542 3979 7541 3994 7543
      3999 7529 3998 7527 4001 7521 4002 7522
      4006 7512 4005 7510 4007 7510 4018 7481

FORECASTER: HEAVENER
Special weather statement, Aug 14, 12:49 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1249 PM EDT TUE AUG 14 2012

DEZ002-003-MDZ020-141745-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-
1249 PM EDT TUE AUG 14 2012

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT AND SUSSEX
COUNTIES...

AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES WEST OF GEORGETOWN...MOVING NORTHEAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR BRIDGEVILLE AROUND 100 PM...
GREENWOOD...FARMINGTON AROUND 115 PM...ELLENDALE...HOUSTON AROUND 130
PM...MILFORD AND SLAUGHTER BEACH AROUND 145 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3906 7545 3881 7521 3866 7571 3879 7582

FORECASTER: HEAVENER
Special weather statement, Aug 14, 2:02 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
202 PM EDT TUE AUG 14 2012

DEZ002-MDZ015-020-141900-
CAROLINE MD-KENT DE-QUEEN ANNE'S MD-
202 PM EDT TUE AUG 14 2012

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT AND QUEEN ANNE'S
COUNTIES...

AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 29 MILES SOUTHWEST OF DOVER...MOVING NORTHEAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR HOPE...CARVILLE AROUND 215
PM...CHURCH HILL...GOLDSBORO AROUND 230 PM...BARCLAY AND SUDLERSVILLE
AROUND 245 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 3924 7594 3926 7586 3924 7579 3914 7562
      3891 7594 3892 7595 3894 7608 3899 7616

KRUZDLO
Special weather statement, Aug 14, 3:22 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
322 PM EDT TUE AUG 14 2012

DEZ001-NJZ016-017-142015-
GLOUCESTER NJ-NEW CASTLE DE-SALEM NJ-
322 PM EDT TUE AUG 14 2012

...A STRONG THUNDERSTORM WILL AFFECT GLOUCESTER...NEW CASTLE AND
SALEM COUNTIES...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF WILMINGTON...MOVING NORTHEAST AT
15 MPH. THE THUNDERSTORM WILL BE NEAR PENNSVILLE...NEW CASTLE AROUND
330 PM...CARNEYS POINT...WILMINGTON AROUND 345 PM...PENNS GROVE...
BELLEFONTE AROUND 400 PM...BECKETT AND CLAYMONT AROUND 415 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 3983 7552 3973 7522 3949 7546 3952 7554
      3955 7554 3957 7552 3959 7555 3953 7556
      3957 7567

KRUZDLO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 9:22 AM EDTSevere Thunderstorm WarningPHICamden, Gloucester, Salem38 min
Aug 14, 9:44 AM EDTSpecial Weather StatementPHIHunterdon, Mercer91 min
Aug 14, 10:07 AM EDTSpecial Weather StatementPHICamden, Gloucester, Salem83 min
Aug 14, 11:42 AM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Gloucester3 hr
Aug 14, 2:35 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Ocean78 min
Aug 14, 3:46 PM EDTFlash Flood WarningPHIAtlantic, Burlington, Ocean2 hr
Aug 14, 6:02 AM EDTSpecial Weather StatementPHICarbon88 min
Aug 14, 7:25 AM EDTSpecial Weather StatementPHIBerks, Carbon, Lehigh95 min
Aug 14, 8:06 AM EDTSpecial Weather StatementPHIChester, Lehigh84 min
Aug 14, 8:39 AM EDTAreal Flood AdvisoryPHIBerks, Bucks, Chester, Lehigh, Montgomery2 hr
Aug 14, 9:56 AM EDTAreal Flood AdvisoryPHIBucks, Chester, Delaware, Montgomery, Philadelphia108 min
Aug 14, 4:12 PM EDTSpecial Weather StatementPHIDelaware63 min
Aug 14, 4:15 PM EDTSpecial Weather StatementPHIDelaware, Philadelphia60 min
Aug 14, 12:49 PM EDTSpecial Weather StatementPHISussex56 min
Aug 14, 2:13 PM EDTAreal Flood AdvisoryPHIKent79 min
Aug 14, 2:28 PM EDTAreal Flood AdvisoryPHIKent, New Castle2 hr
Aug 14, 3:01 PM EDTSevere Thunderstorm WarningPHIKent, New Castle38 min
Aug 14, 4:54 PM EDTSpecial Weather StatementPHIKent66 min
Aug 14, 6:44 PM EDTSpecial Weather StatementPHISussex61 min
Aug 14, 7:42 AM EDTSpecial Weather StatementPHIKent63 min
Aug 14, 2:02 PM EDTSpecial Weather StatementPHIQueen Anne's58 min

Nearby

Special Weather Statements in Delaware, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.